Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Strict local rings

Author: J. Herzog
Journal: Proc. Amer. Math. Soc. 84 (1982), 165-172
MSC: Primary 13D10; Secondary 13E10, 13H10
MathSciNet review: 637161
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce the notion of a strict local ring. A local Cohen-Macaulay ring $ (B,m)$ is called strict if, whenever a local ring $ (A,n)$ specializes by a regular sequence to $ B$, then the associated graded ring $ {\text{g}}{{\text{r}}_n}(A)$ is Cohen-Macaulay. We show that an artinian graded algebra $ B$ is strict if for the graded cotangent module we have $ {T^1}{(B/k,B)_r} = 0{\text{for }}\nu < - 1$. Various examples are considered where this condition holds. In particular, with this method we reprove a result of J. Sally [6].

References [Enhancements On Off] (What's this?)

  • [1] M. Artin, Lectures on deformations of singularities, Tata Institute of Fundamental Research, Bombay, 1976.
  • [2] R. O. Buchweitz, Contributions à la théorie des singularités: déformations de diagrammes, déploiements et singularités trés rigides, liaison algébrique, Thèse, Paris, 1981.
  • [3] J. Herzog, When is a regular sequence super regular?, Nagoya Math. J. 83 (1981). MR 632652 (83c:13009)
  • [4] S. Lichtenbaum and M. Schlessinger, The contangent complex of a morphism, Trans. Amer. Math. Soc. 128 (1967), 41-70. MR 0209339 (35:237)
  • [5] C. Peskine and L. Szpiro, Liaison des variétés algébriques, Invent. Math. 26 (1974), 271-302. MR 0364271 (51:526)
  • [6] J. Sally, On the associated graded ring of a local Cohen-Macaulay ring, J. Math. Kyoto Univ. 17 (1977), 19-21. MR 0450259 (56:8555)
  • [7] P. Schenzel, Über die freien Auflösungen extremaler Cohen-Macaulay Ringe, J. Algebra 64 (1980), 93-101. MR 575785 (81j:13024)
  • [8] M. Schlessinger, Functors of Artin rings, Trans. Amer. Math. Soc. 130 (1968), 208-222. MR 0217093 (36:184)
  • [9] R. P. Stanley, The upper bound conjecture and Cohen-Macaulay rings, Stud. Appl. Math. 54 (1975), 135-142. MR 0458437 (56:16640)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13D10, 13E10, 13H10

Retrieve articles in all journals with MSC: 13D10, 13E10, 13H10

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society